Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 10, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Apr 17, 2011, 12:26 PM CDT for 31 counties in Texas. It took effect at Apr 17, 2011, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2011, 12:26 PM CDT (17:26 UTC)
- In effect from
- Apr 17, 2011, 1:00 PM CDT
- Expired
- Apr 17, 2011, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
All 31 counties
Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 38 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3060 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
981 WWUS74 KFWD 171726 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1226 PM CDT SUN APR 17 2011 ...WIND ADVISORY IN EFFECT FOR AREAS ALONG AND WEST OF INTERSTATE 35... TXZ091>093-100>104-115>120-129>134-141>145-156>160-174-180100- /O.NEW.KFWD.WI.Y.0010.110417T1800Z-110418T0100Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS- PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD- SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-MILAM- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR... BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY... PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR... FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... CAMERON...ROCKDALE 1226 PM CDT SUN APR 17 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. WINDS WILL CONTINUE TO INTENSIFY THIS AFTERNOON...PICKING UP TO 25 MPH WITH GUSTS TO 40 MPH FOR AREAS GENERALLY ALONG AND WEST OF INTERSTATE 35. STRONG SOUTHERLY WINDS WILL MAKE ANY AREA GRASS FIRES VERY DIFFICULT TO CONTROL. HIGH PROFILE VEHICLES TRAVELING ALONG EAST...WEST ORIENTED ROADS MAY BE IMPACTED BY SOME OF THE HIGHER WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ CAVANAUGH
1 follow-up statement
813 WWUS74 KFWD 180045 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 745 PM CDT SUN APR 17 2011 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... .THE STRONG SOUTHERLY WINDS THAT HAVE GUSTED TO AROUND 40 MPH AT TIMES THIS AFTERNOON WILL DECREASE SLIGHTLY AFTER SUNSET. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM. SOUTHERLY WINDS OF 15 TO 20 MPH WITH GUSTS OVER 25 MPH ARE STILL LIKELY OVERNIGHT. TXZ091>093-100>104-115>120-129>134-141>145-156>160-174-180145- /O.EXP.KFWD.WI.Y.0010.000000T0000Z-110418T0100Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS- PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD- SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-MILAM- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR... BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY... PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR... FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... CAMERON...ROCKDALE 745 PM CDT SUN APR 17 2011 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. THE STRONG SOUTHERLY WINDS THAT HAVE GUSTED TO AROUND 40 MPH AT TIMES THIS AFTERNOON WILL DECREASE SLIGHTLY AFTER SUNSET. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM. SOUTHERLY WINDS OF 15 TO 20 MPH WITH GUSTS OVER 25 MPH ARE STILL LIKELY OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Apr 17, 12:18 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 17, 12:18 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1218 PM CDT SUN APR 17 2011 .AVIATION... ANOTHER WINDY DAY IS IN STORE THIS AFTERNOON. HOWEVER...WIND DIRECTION WILL BE FROM THE SOUTH WHICH WILL PREVENT ANY CROSSWIND PROBLEMS. SPEEDS WILL BE AROUND 20KTS WITH 30KT GUSTS. WIND SPEEDS WILL SUBSIDE SLIGHTLY AFTER SUNSET BUT WILL REMAIN IN THE 15 KNOT RANGE OVERNIGHT AS A STRONG LOW LEVEL JET SETS UP ACROSS THE REGION. LOW LEVEL MOISTURE IS ALREADY EVIDENT ON SATELLITE AS LOW CLOUDS ARE BEGINNING TO STREAM NORTHWARD ACROSS SOUTH TEXAS. WILL BUMP UP THE ARRIVAL OF MVFR CIGS TO THE AIRPORTS A COUPLE OF HOURS. CURRENT TIMING HAS THEM IN WACO AROUND 2 AM AND INTO THE METRO AROUND 4AM. SURFACE FLOW WILL BE TOO STRONG FOR ANY IFR CONDITIONS. CIGS WILL LIFT AND SCATTER AROUND NOON. 85/NH && .PREV DISCUSSION... /ISSUED 403 AM CDT SUN APR 17 2011/ SOUTH WINDS INCREASE TO 20 TO 25 MPH TODAY WITH GUSTS TO AROUND 35 MPH AS LOW PRESSURE DEEPENS OVER THE OK/TX PANHANDLES. GULF MOISTURE WILL NOT ARRIVE UNTIL THIS EVENING AND THUS RH WILL FALL INTO THE 20S THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR MOST OF THE AREA...EXCEPT FOR THE EASTERN ZONES WHERE RH/WINDS ARE MORE MARGINAL AND FUELS SEEM TO BE IN BETTER SHAPE. WILL FORGO A WIND ADVISORY BUT A FEW LOCATIONS MAY FLIRT WITH CRITERIA TODAY. TEMPS WILL CONTINUE TO WARM TODAY IN RESPONSE TO LOW LEVEL WARM ADVECTION. 60S DEWPOINTS AND NOCTURNAL STRATUS RETURN TONIGHT AND END THE COOL OVERNIGHT TEMPS AS WELL. WARM/MOIST/UNSTABLE AIR MASS WILL DEVELOP OVER THE REGION MONDAY AND A DRY LINE WILL MOVE INTO THE WESTERN ZONES. A STRONG CAPPING INVERSION WILL BE PRESENT OVER THE AREA AND WITH NO UPPER LEVEL DYNAMICS TO AIDE IN LIFT...NO CONVECTION IS FORECAST MONDAY. BY TUESDAY A SHORTWAVE WILL MOVE ACROSS THE PLAINS AND HELP PUSH DRY LINE INTO THE CENTRAL CWA. FORCING FROM THE SHORTWAVE TROUGH SHOULD PROVIDE SOME LIFTING OF THE CAP/ERODING CIN...PRIMARILY NORTH OF I-20. IF CAP BREAKS...A FEW THUNDERSTORMS WOULD FIRE ALONG THE DRY LINE...AFFECTING PRIMARILY THE NORTHEAST ZONES. INSTABILITY WILL BE VERY HIGH AND SHEAR ADEQUATE FOR SUPERCELLS AND SEVERE WX. TO THE WEST OF THE DRY LINE...TEMPS SOAR INTO THE MID 90S WITH RH FALLING TO NEAR 10 PERCENT AND SW WINDS AT 20 MPH...SO THIS WILL BE ANOTHER CRITICAL FIRE WEATHER DAY. AS THE SHORTWAVE HEADS EAST A WEAK FRONT WILL MOVE INTO THE AREA WEDNESDAY MORNING. COOLER HIGH TEMPS ARE EXPECTED BEHIND THE FRONT NORTH OF I-20. MODELS ARE CONVERGING ON A SOLUTION OF STALLING THE FRONT ACROSS THE SOUTHERN ZONES. ALTHOUGH HEIGHT RISES AND SHORTWAVE RIDGING ARGUE AGAINST POPS...MOISTURE POOLING AND CONVERGENCE ALONG THE FRONTAL BOUNDARY ARGUE FOR POPS. HAVE INTRODUCED SOME 20 POPS WEDNESDAY AFTERNOON AND EVENING OVER THE SOUTHERN HALF OF THE AREA. FRONT HEADS BACK TO THE NORTH WEDNESDAY NIGHT AND PRECIP FORECAST GETS RATHER MURKY THEREAFTER DUE TO POOR MODEL AGREEMENT. PREFER THE GEM/ECMWF FORECASTS OF PRIMARY STORM CHANCES MAINLY NW AND N OF THE CWA ON THURSDAY NEAR THE OLD FRONT AND ORGANIZING DRY LINE...BUT WILL INTRODUCE SOME LOW POPS IN THE NW ZONES DUE TO CLOSE PROXIMITY TO THESE FEATURES. BY FRIDAY DRY LINE IS FORECAST BY THE ECMWF TO MOVE INTO THE WESTERN ZONES WITH NEXT SHORTWAVE TROUGH...AND THUS WILL KEEP POPS GOING ACROSS THE AREA FRIDAY AFTERNOON AND NIGHT. ECMWF SHOWS DRY LINE REMAINING ACTIVE OVER OUR AREA INTO SATURDAY BUT THE GFS PUSHES A STRONG FRONT THROUGH THE CWA. GFS FRONT IS NOT SUPPORTED BY ECMWF/GEM/UKMET MODELS AND THUS WILL KEEP THE WARM/HUMID FORECAST GOING INTO THE WEEKEND WITH CONTINUED LOW POPS FOR POSSIBLE DRY LINE CONVECTION. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 83 65 88 70 92 / 0 0 5 5 20 WACO, TX 84 65 88 72 91 / 0 0 5 5 10 PARIS, TX 79 58 80 68 86 / 0 0 5 5 20 DENTON, TX 84 64 88 69 93 / 0 0 5 5 20 MCKINNEY, TX 81 62 85 70 89 / 0 0 5 5 20 DALLAS, TX 83 65 87 71 91 / 0 0 5 5 20 TERRELL, TX 82 62 84 69 89 / 0 0 5 5 20 CORSICANA, TX 83 63 85 70 89 / 0 0 5 5 20 TEMPLE, TX 85 64 87 71 92 / 0 0 5 5 10 MINERAL WELLS, TX 84 64 94 64 96 / 0 0 5 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ091-092- 100>103-115>119-129>134-141>147-156>162-174-175. FIRE WEATHER WATCH MONDAY AFTERNOON FOR TXZ100-101-115-116-129- 130-141>143. && 85/
Hazardous weather outlook, Apr 17, 4:06 AM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 406 AM CDT SUN APR 17 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 406 AM CDT SUN APR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF NORTH TEXAS TODAY. GUSTY SOUTHERLY WINDS AND LOW HUMIDITY VALUES WILL OCCUR THROUGH EARLY EVENING. A RED FLAG WARNING IS IN EFFECT FOR MOST OF NORTH TEXAS THROUGH 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PARTS OF NORTH TEXAS EACH DAY TUESDAY THROUGH SATURDAY. ANY STORM THAT DEVELOPS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:48 PM CDT | Red Flag Warning | FWD | Bell, Bosque, Comanche, Cooke, Coryell, Dallas and 27 more | 23 hr |
| Apr 17, 12:32 PM CDT | Fire Weather Watch | FWD | Comanche, Eastland, Erath, Hamilton, Jack, Mills and 3 more | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.